MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 201-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a pulserider-assisted coil embolization procedure with the target lesion located on the basilar artery (ba), a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3074237320) was deployed and an excelsior® sl-10® microcatheter (stryker) was delivered via transcell technique.The complaint coil, a 7mm x 21cm galaxy g3 (gly120721 / 30357882) was used as the first framing coil.It was reported that ¿there was no problem for coil embolization¿ however, it was also reported that when the complaint coil was being re-sheathed, the sheath got damaged and the re-sheathing was ¿impossible.¿ an angiography was performed prior to detachment showed there was bleeding.The intracranial hemorrhage event was considered serious (moderate / minimal) as the bleeding was continued for about 20 minutes.The complaint documented that ¿spaindolenage was taken.¿ it is not known if the event resulted in prolonged hospitalization.The complaint then documented that ¿the procedure was completed by coil embolization and detachment of the pulserider anrd.The physician commented that ¿the relationship with the devices is unknown.There is a possibility [that] the position of a concomitant microcatheter (sl-10) for coil placement was considerably deep, and it may have been touching the arterial wall when the coil was wound." a continuous flush was reportedly maintained.On (b)(6) 2022, additional information was received from the cerenovus sales representative.Per the information, there was no neurological symptom.The patient was hospitalized for 10 days and is under observation.The physician commented that ¿there was no causal relationship with the product.The doctor recognizes that the procedure of coil embolization was a problem.¿ the complaint devices were used in accordance with the instructions for use (ifus).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during a pulserider-assisted coil embolization procedure with the target lesion located on the basilar artery (ba), a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3074237320) was deployed and an excelsior® sl-10® microcatheter (stryker) was delivered via transcell technique.The complaint coil, a 7mm x 21cm galaxy g3 (gly120721 / 30357882) was used as the first framing coil.It was reported that ¿there was no problem for coil embolization¿ however, it was also reported that when the complaint coil was being re-sheathed, the sheath got damaged and the re-sheathing was ¿impossible.¿ an angiography was performed prior to detachment showed there was bleeding.The intracranial hemorrhage event was considered serious (moderate / minimal) as the bleeding was continued for about 20 minutes.The complaint documented that ¿spaindolenage was taken.¿ it is not known if the event resulted in prolonged hospitalization.The complaint then documented that ¿the procedure was completed by coil embolization and detachment of the pulserider anrd.The physician commented that ¿the relationship with the devices is unknown.There is a possibility [that] the position of a concomitant microcatheter (sl-10) for coil placement was considerably deep, and it may have been touching the arterial wall when the coil was wound." a continuous flush was reportedly maintained.On (b)(6) 2022, additional information was received from the cerenovus sales representative.Per the information, there was no neurological symptom.The patient was hospitalized for 10 days and is under observation.The physician commented that ¿there was no causal relationship with the product.The doctor recognizes that the procedure of coil embolization was a problem.¿ the complaint devices were used in accordance with the instructions for use (ifus).Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (3074237320) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.One of the main complications of endovascular embolization with coils is procedural aneurysmal perforation which would lead to bleeding.In addition, intracranial hemorrhage is an adverse event reported in the instructions for use (ifu) of the galaxy g3 coil and pulserider anrd device.The bleeding can be due to a vessel/ vascular perforation which is another potential complication of both devices per their ifus.With regards to device performance, there was no issue reported for the pulserider anrd device.As for the galaxy g3 coil, there was device issue and it did not perform as intended.The physician assessed the deep positioning of the non-cnv (excelsior 10) microcatheter to the serious bleeding event, with ¿no causal relationship with the product¿.However, the relationship between the devices (pulserider anrd, galaxy g3 coil) and the intracranial hemorrhage still cannot be excluded.Therefore, these events will be conservatively reported to the fda with the classification of ¿serious injury.¿ based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00632 and 3008114965-2022-00633.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 29-sep-2022.[additional information]: on 29-sep-2022, additional clarifying information was received.The information included the physician¿s comment that ¿the cause of this issue seemed [to be] the procedure of coiling.But the source of the bleed was unknown.¿ the information clarified that ¿spaindolenage¿ was an incorrect translation, the correction was made to spinal drainage; the information indicated that spinal drainage was performed as an intervention to address the bleed.It is not known if the patient¿s hospitalization of 10 days was related to the reported bleed.All additional information including anonymized images have been requested from the cerenovus sales representative.When the information becomes available, they will be provided and added to the complaint file.Updated sections: b.4, e.1, e.3, g.3, g.6, h.2, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00632.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 03-oct-2022.[additional information]: on 03-oct-2022, the following additional information was received.The size of the basilar artery aneurysm was 6mm.The bleed experienced by the patient was a subarachnoid hemorrhage.The etiology / cause of the bleed was aneurysm vessel wall injury.Anonymized images / angiographs are not available.The 10-day patient hospitalization was related to the reported bleed.The current status of the patient is not known, but the patient has already been discharged from the hospital.The information indicated that the 7mm x 21cm galaxy g3 coil (gly120721 / 30357882) was not replaced; the coil was detached and placed inside the aneurysm.It was confirmed that the microcatheter used with the coil was the excelsior® sl-10® microcatheter (stryker).The microcatheter used to deliver the pulserider anrd was the prowler select plus (606s255x / 30763322).The information indicated that a total of seven (7) coils were used to complete the procedure: one (1) galaxy g3 coil and six (6) target coils (stryker) were used.The information also stated that the physician did think the procedure using the excelsior® sl-10 did contribute to the reported issue.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00632.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PULSERIDER T, 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15513977
Report Number3008114965-2022-00633
Device Sequence Number20297476
Product Code NJE
UDI-Device Identifier00859030005154
UDI-Public00859030005154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number201-D
Device Catalogue Number201D
Device Lot Number3074237320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer09/29/2022
10/03/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date09/30/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER); FUBUKI GUIDE CATHETER (ASAHI INTECC); GALAXY G3 7MM X 21CM
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexFemale